Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 54, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 11, 2020, 8:40 PM CDT for Callaway County, Osage County, Missouri. It took effect at Mar 11, 2020, 11:04 PM CDT. It was in force for 69 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2020, 8:40 PM CDT (01:40 UTC)
- In effect from
- Mar 11, 2020, 11:04 PM CDT
- Expired
- Mar 14, 2020, 8:30 PM CDT
- In force
- 69 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Callaway County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 98 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River near Chamois (CMSM7).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
531
WGUS43 KLSX 120141
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
840 PM CDT Wed Mar 11 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Missouri River near Chamois
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-130140-
/O.NEW.KLSX.FL.W.0054.200312T0404Z-200315T0130Z/
/CMSM7.1.ER.200312T0404Z.200312T1800Z.200313T1330Z.NO/
840 PM CDT Wed Mar 11 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Missouri River near Chamois
* until Saturday evening.
* At 7:40 AM Wednesday the stage was 15.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* The river is rising above flood stage and is expected to crest near 17.5 feet during the afternoon on Thursday. The river is forecast to fall below flood stage by Friday morning.
* Impact: At 17.0 feet...Flood Stage: Lower lying bottom land begins
to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/12 03/13 03/14 03/15 03/16
Missouri River
Chamois 17.0 15.40 17.4 17.1 15.3 13.3 12.2
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$3 follow-up statements
136
WGUS83 KLSX 121606
FLSLSX
Flood Statement
National Weather Service St Louis MO
1105 AM CDT Thu Mar 12 2020
...The flood warning continues for the following river in
Missouri...
Missouri River near Chamois
Missouri River at Gasconade
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-132204-
/O.EXT.KLSX.FL.W.0054.000000T0000Z-200314T0600Z/
/CMSM7.1.ER.200312T1248Z.200312T1248Z.200312T1800Z.NO/
1105 AM CDT Thu Mar 12 2020
The Flood Warning continues for
the Missouri River near Chamois
* until late Friday night.
* At 7:48 AM Thursday the stage was 17.0 feet.
* Flood stage is 17.0 feet.
* The river is forecast to continue falling to below flood stage
this afternoon.
* Impact: At 17.0 feet...Flood Stage: Lower lying bottom land begins
to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/13 03/14 03/15 03/16 03/17
Missouri River
Chamois 17.0 17.00 16.1 14.4 14.0 14.5 14.7
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-132204-
/O.EXT.KLSX.FL.W.0053.000000T0000Z-200315T1648Z/
/GSCM7.1.ER.200311T1540Z.200312T1800Z.200314T0448Z.NO/
1105 AM CDT Thu Mar 12 2020
The Flood Warning continues for
the Missouri River at Gasconade
* until Sunday morning.
* At 7:00 AM Thursday the stage was estimated at 23.9 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is expected to be cresting now and is forecast to fall
below flood stage late tonight.
* Impact: At 23.5 feet...The southern end of School House Road south
of Rhineland begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/13 03/14 03/15 03/16 03/17
Missouri River
Gasconade 22.0 22.60 23.1 21.4 20.5 21.0 21.3
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$014
WGUS83 KLSX 130153
FLSLSX
Flood Statement
National Weather Service St Louis MO
853 PM CDT Thu Mar 12 2020
...The flood warning continues for the following river in
Missouri...
Missouri River near Chamois...Gasconade...Hermann
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-140152-
/O.EXT.KLSX.FL.W.0054.000000T0000Z-200314T1800Z/
/CMSM7.1.ER.200312T1248Z.200312T1248Z.200313T0600Z.NO/
853 PM CDT Thu Mar 12 2020
The Flood Warning continues for
the Missouri River near Chamois
* until Saturday afternoon.
* At 7:48 AM Thursday the stage was 17.0 feet.
* Flood stage is 17.0 feet.
* The river is forecast to continue falling to below flood stage by
after midnight tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/13 03/14 03/15 03/16 03/17
Missouri River
Chamois 17.0 17.00 16.6 15.1 15.8 16.5 16.2
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-140152-
/O.EXT.KLSX.FL.W.0053.000000T0000Z-000000T0000Z/
/GSCM7.1.ER.200311T1540Z.200313T0600Z.000000T0000Z.NO/
853 PM CDT Thu Mar 12 2020
The Flood Warning continues for
the Missouri River at Gasconade
* until further notice.
* At 6:00 AM Thursday the stage was 22.7 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 23.3 feet by Monday morning.
* Impact: At 23.5 feet...The southern end of School House Road south
of Rhineland begins flooding near this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/13 03/14 03/15 03/16 03/17
Missouri River
Gasconade 22.0 22.70 23.8 22.3 22.3 23.3 23.0
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$
MOC073-139-140152-
/O.EXT.KLSX.FL.W.0055.000000T0000Z-200320T1312Z/
/HRNM7.1.ER.200312T1841Z.200313T0600Z.200319T0712Z.NO/
853 PM CDT Thu Mar 12 2020
The Flood Warning continues for
the Missouri River at Hermann
* until Friday March 20.
* At 8:30 PM Thursday the stage was 21.4 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 21.5 feet by after midnight
tonight, then fall below flood stage early Thursday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/13 03/14 03/15 03/16 03/17
Missouri River
Hermann 21.0 21.43 21.4 20.2 20.4 21.4 21.4
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$520
WGUS83 KLSX 131458
FLSLSX
Flood Statement
National Weather Service St Louis MO
958 AM CDT Fri Mar 13 2020
...The flood warning is cancelled for the following rivers in
Missouri...
Missouri River near Chamois
Missouri River at Hermann
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-131528-
/O.CAN.KLSX.FL.W.0054.000000T0000Z-200314T1800Z/
/CMSM7.1.ER.200312T1248Z.200312T1248Z.200312T1248Z.NO/
958 AM CDT Fri Mar 13 2020
The Flood Warning is cancelled for
the Missouri River near Chamois.
* At 7:40 AM Friday the stage was 16.5 feet.
* Flood stage is 17.0 feet.
* The river fell below flood stage at 7:48 AM Thursday.
* The river will continue falling to 15.2 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/14 03/15 03/16 03/17 03/18
Missouri River
Chamois 17.0 16.50 15.2 15.0 15.7 16.2 16.1
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-131528-
/O.CAN.KLSX.FL.W.0055.000000T0000Z-200320T0000Z/
/HRNM7.1.ER.200312T1841Z.200313T0130Z.200318T1800Z.NO/
958 AM CDT Fri Mar 13 2020
The Flood Warning is cancelled for
the Missouri River at Hermann.
* At 9:30 AM Friday the stage was 20.6 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at 7:36 AM Thursday.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/14 03/15 03/16 03/17 03/18
Missouri River
Hermann 21.0 20.65 19.9 19.5 20.1 20.8 21.1
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$
MaplesWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 11, 7:01 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Mar 11, 7:01 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 701 PM CDT Wed Mar 11 2020 .SHORT TERM... (Through Late Thursday Night) Issued at 325 PM CDT Wed Mar 11 2020 Mild and dry conditions are expected for the tonight period with increasing clouds after midnight. Low temperatures are forecast to only drop back into the 40s across the bi-state area, or about 10 degrees above normal for the date. An active period of weather is still on track for Thursday, with the main focus on the potential for afternoon/very early evening strong to severe thunderstorms. The area of most interest remains mainly on portions of southeast Missouri and far southwestern Illinois, but there remains quite a bit of uncertainty. This uncertainty mostly resides in how much instability gets into our southern CWA, due to the track of the secondary surface low and associated warm sector. This poleward progress of the warm sector also has the chance of being shunted/delayed due to morning/early afternoon elevated shower/thunderstorm activity. This activity should not be strong/severe, but there may be just enough hail CAPE for the strongest cells to produce marginally severe hail. The possibility of surface-based convection, in the form of supercells, remains a point of concern for roughly the ~2000-0100 UTC period of time. Again, this should be both a fairly narrow temporal and areal threat for severe weather, and conditional at that in our southern CWA, but one that needs to be monitored. Both deep and low-level shear are favorable for these supercells to produce large hail and/or isolated tornadoes. The trailing cold front is expected to pass through the far southern CWA near or shortly just after 0000 UTC Friday, cutting off any threat for severe weather. However, some of the model guidance does suggest some lagging shower activity post-frontal, so kept the mention for isolated showers through the early evening hours. Otherwise, dry weather is forecast for the remainder of the night along with a return to seasonable temperatures. Lows Thursday night should drop into the 30s across the mid-Mississippi Valley. Gosselin .LONG TERM... (Friday through Next Wednesday) Issued at 325 PM CDT Wed Mar 11 2020 (Friday) A strong Canadian ridge of high pressure at the surface will dominate the sensible weather on Friday. What will be a rare dry day over the next week plus is in store for Friday, along with near normal temperatures. Highs should reach the low 50s along with an increase in afternoon clouds. (Friday Night - Saturday) Precipitation is expected to overspread the area late Friday night and persist through the day on Saturday in response to strong low- level warm/moist advection along the 850-hPa warm front and low/midlevel frontogenesis. Precipitation type is a concern from north to south, but snow is generally favored through the late morning hours on Saturday for northern sections of the area, with a rain/snow mix with some sleet also possible for parts of central and east-central Missouri as well as western Illinois. For the remainder of the area (southeast Missouri/southwest Illinois), only a cold rain is expected. Becoming more confident in at least some wet snow accumulations mainly on elevated/grassy surfaces for northern sections of the forecast area due to strong wetbulbing after the onset of precipitation (helping to favor snow) and at least moderate snowfall rates because of the strong forcing both at the synoptic and mesoscale. A couple of inches appear probably from Kirksville eastward toward Quincy, which matches the axis and the amounts portrayed by the GEFS/EPS means. With a strong frontogenetic component enhancing the precipitation banding, the snow axis and amounts will likely vary over the next couple of days so stay tuned for future forecast updates. Temperatures on Saturday are forecast to be below normal for a change, with highs generally in the upper 30s to low 40s. These numbers still may be a few degrees too high depending on the timing of the precipitation. (Saturday Night - Next Wednesday) After the system moves out late Saturday, another short period of quiet weather is in store beginning Saturday night lasting through most of Sunday night. Dry weather along with seasonable temperatures (highs in the 40s, lows in the 30s) are forecast. More active weather is expected to return heading into the middle of next week. A shortwave trough is expected to move through the Great Lakes early Tuesday bringing another frontal boundary through the region. Favored the GFS in lieu of the ECMWF which clears this frontal boundary well to the south of the CWA. A common model bias the past several weeks has been to trend stronger/further southwest with disturbances embedded within the northern jetstream as we get closer to the event. The deterministic GFS/ECMWF are already showing this scenario, and think this will continue over the coming days. So what does this entail for our region? A period of rain showers still is in store focusing on Monday night/early Tuesday, but there probably will be some dry time Tuesday night/Wednesday. However, at some point it appears the cutoff low will eject out of the desert southwest, exactly when/where will be the question mark. The setup continues to look favorable for heavy rainfall/severe weather across the Midwest somewhere late next week, but the details as always are the key and will take several days to iron them out. Gosselin && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 646 PM CDT Wed Mar 11 2020 VFR flight conditions are expected at the terminals tonight. There has been some haze reported in the St. Louis region this afternoon and early this evening and that actually is probably some remnant smoke from a large fire in southwest IL early today. I don't think this will pose an issue to the terminals but will monitor closely. Stratus will return back across the region on Thursday morning resulting in MVFR flight conditions through the afternoon. Showers and scattered thunderstorms will also be developing around 15z and becoming more numerous through into the afternoon as a cold front translates across the area from the west. At this point I have just included VCTS for the thunder threat. Precipitation should end with the cold fropa with flight conditions gradually improving after fropa. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 11, 3:36 PM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 336 PM CDT Wed Mar 11 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-122045- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 336 PM CDT Wed Mar 11 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Chance of thunderstorms Thursday afternoon and very early evening. Scattered strong to severe storms are possible, mainly across portions of southeast Missouri and southwest Illinois.The main threats will be large hail, damaging winds and isolated tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:05 AM CDT | Dense Fog Advisory | LSX | Audrain, Callaway, Crawford, Franklin, Gasconade, Iron and 19 more | 4 hr |
| Mar 12, 4:21 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 31 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.